Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 11, 2006, 5:43 AM CDT for Phelps County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2006, 5:43 AM CDT (10:43 UTC)
- Expired
- Jun 11, 2006, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 111045
FFWSGF
MOC161-111645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 AM CDT SUN JUN 11 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI.
* UNTIL 1145 AM CDT.
* AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN ONE AND TWO INCHES OF RAINFALL
HAS OCCURRED OVER NORTHERN SECTIONS OF PHELPS COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...ROLLA...DOOLITTLE...I-44 NEAR MILE MARKER 180...I-44 NEAR
MILE MARKER 190...NEWBURG...ST. JAMES AND NORTHWYE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3786 9154 3786 9198 3802 9196 3806 9191
3805 9164 3816 9164 3816 9154
$$
LINDENBERG2 follow-up statements
000
WGUS73 KSGF 111135
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT SUN JUN 11 2006
MOC161-111645-
PHELPS MO-
632 AM CDT SUN JUN 11 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PHELPS COUNTY UNTIL 1145
AM CDT...
AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXITING THE EASTERN PORTION
OF PHELPS COUNTY. THESE STORMS HAD EARLIER PRODUCED BETWEEN TWO AND
THREE INCHES OF RAINFALL BETWEEN ROLLA AND ST. JAMES.
WHILE THIS BATCH OF RAINFALL WAS EXITING PHELPS COUNTY...ANOTHER
BAND OF SHOWERS AND THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL IS
EXPECTED TO ENTER THE AREA FROM THE WEST LATER THIS MORNING.
RUNOFF FROM THE PREVIOUS STORMS WILL LIKELY CONTINUE THROUGH THE
LATE MORNING...ESPECIALLY IN AN AREA FROM JUST NORTH OF ROLLA TO ST.
JAMES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3786 9154 3786 9198 3802 9196 3806 9191
3805 9164 3816 9164 3816 9154
$$
LINDENBERG000
WGUS73 KSGF 111517
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT SUN JUN 11 2006
MOC161-111526-
PHELPS MO-
1016 AM CDT SUN JUN 11 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR PHELPS COUNTY HAS
BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3786 9154 3786 9198 3802 9196 3806 9191
3805 9164 3816 9164 3816 9154
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 5:38 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 11, 5:38 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 AM CDT SUN JUN 11 2006 .UPDATE... FINALLY STARTING TO GET SOME ACTION OVER OUR NORTHERN COUNTIES AS BANDS OF SHOWERS AND THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREAS. DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH THIS MORNING TO ACCOUNT FOR THIS AND THE FRONT MOVING SOUTH. GCC && .PREV DISCUSSION...331 AM. FRONT REMAINS STATIONARY OVER NORTHERN MISSOURI WITH CONVECTION FIRING OFF OVER EAX AND LSX CWAS. AND FOR US...CELLS JUST STARTING TO SHOW UP IN OUR EXTREME NORTHERN ZONES. FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES TODAY AND TEMPERATURE FORECASTS THROUGH THE SHORT TERM. CURRENT SATELLITE IMAGERY SHOWING MCS IN NORTH CENTRAL KANSAS CONGEALING WITH THE MCS THATS OVER NORTHERN MISSOURI AT PRESENT. LIGHTNING STRIKES WITH THE KANSAS SYSTEM HAVE BEEN DYING OFF SIGNIFICANTLY OVER THE PAST HOUR OR SO AND COMPLEX HAS TAKEN ON A MORE EASTERLY MOVEMENT VS SOUTHEASTERLY AS IT HAD BEEN EARLIER THIS MORNING. CANT RULE OUT SOME SHOWER ACTIVITY THIS MORNING WITH THE SOUTHERN END OF THIS MCS...SO KEPT LOW END CHANCE POPS FOR THIS MORNING INTO THE AFTERNOON. FIRST IMPRESSION THOUGH WAS THAT ALL WE WOULD SEE WOULD BE THE MID/HIGH LEVEL DEBRIS CLOUDS THROUGH THE MORNING AND EARLY AFTERNOON. WHICH LEADS US TO TODAYS TEMPERATURE FORECAST. STILL 84 AT JOPLIN AS OF 2 AM...80 AT SPRINGFIELD. MOS GUIDANCE SHOWING HI TEMPERATURES TODAY FOR BOTH LOCATIONS IN THE UPPER 80S. MODCURVES SHOWING MAX TEMPERATURE FOR SGF IN THE UPPER 90S USING CURRENT CONDITIONS. DO BELIEVE DEBRIS FROM THE KANSAS MCS WILL INHIBIT TEMPERATURES CLIMBING SOMEWHAT. POSSIBLY EVEN A SHOWER OR TWO COULD LOWER DAYTIME TEMPERATURES SOME. BUT SINCE WE ARE STARTING OFF SO WARM...HAD TO GO WITH LOW 90S HERE AT SGF AND MID 90S FOR JLN TODAY. MODELS STILL IN DISAGREEMENT WITH THE MOVEMENT OF THIS FRONTAL SYSTEM. GFS CONTINUES TO TRY TO MOVE THE FRONT TO THE MO/AR STATE LINE WILL NAM KEEPS BOUNDARY UP OVER CENTRAL AND NORTHERN MISSOURI. WENT WITH THE SLOWER NAM SOLUTION THAT FINALLY BRINGS THE FRONT SOUTH LATE THIS AFTERNOON. MOST SHOWER/TSTM ACTIVITY SHOULD BE OFF TO OUR EAST AND SOUTHEAST THIS AFTERNOON AND EVENING...BUT NAM SHOWING SOME QPFS OVER OUR SOUTH CENTRAL AND SOUTHWESTERN ZONES AS WELL. INTRODUCED LOW END CHANCE POPS FOR THESE AREAS AS WELL FOR THIS TIMEFRAME. VERY UNSTABLE ATMOSPHERE THIS AFTERNOON ACROSS THE CWA. NAM MODEL SOUNDING SHOWING CAPES OVER 3500 J/KG WITH NO CIN THIS AFTERNOON. BOUNDARY SHOULD SERVE AS FORCING MECHANISM TO GET THUNDERSTORMS GOING TODAY AFTER 21Z. ALSO SHOULD BE SOME INTERACTION OF OUTFLOW BOUNDARIES FROM THE KANSAS MCS THAT MAY GET THUNDERSTORMS GOING A LITTLE EARLIER. WILL OUTLINE ISOLATED SEVERE THUNDERSTORMS IN THE HWO AFTER NOONTIME TODAY LASTING UNTIL MIDNIGHT. GET A LITTLE COOLING AS THE FRONT SAGS THROUGH FOR MONDAY. 850MB TEMPS DROP FROM AROUND 22-24C THIS AFTERNOON DOWN TO 18C MONDAY MORNING. SHOULD SEE A SIGNIFICANT CHANGE IN DAYTIME HIGHS MONDAY OVER TODAY. BUT ONLY BACK TO SEASONAL NORMALS OF THE LOW TO MID 80S. NAM HINTING AT A POSSIBLE MCS FORMATION OVER SOUTHEASTERN KANSAS FOR MONDAY AS AN UPPER LEVEL VORT MOVES THROUGH THE NORTHWEST FLOW. DECIDED TO INTRODUCE SLT CHANCE POPS BACK INTO THE FORECAST FOR MONDAY. MADE NO CHANGES TO FORECAST FROM TUESDAY ON. LOOK FOR TEMPERATURES TO START CREEPING BACK TO THE UPPER 80S/LOW 90S BY WEDNESDAY AS EASTERLY FLOW BECOMES MORE SOUTHERLY AND UPPER RIDGE REESTABLISHES ITSELF OVER THE AREA. GCC && .AVIATION... FOR THE JLN/SGF TERMINAL FORECASTS...HAVE KEPT CONDITIONS VFR FOR NOW. CONVECTION FIRING WELL TO THE NORTH OF BOTH TERMINAL FORECAST POINTS AND WOULD EXPECT THE BULK OF THE CONVECTION TO REMAIN THERE. HAVE KEPT CEILINGS FROM 15 KFT TO 25KFT THROUGH THE PERIOD. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH 1 PM SUNDAY ALONG AND NORTH OF AN OSCEOLA TO CAMDENTON TO VICHY LINE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 11, 4:29 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 AM CDT SUN JUN 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 429 AM CDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS UP TO 70 MPH...GOLF BALL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: AREAS ALONG AND NORTH OF A LINE FROM OSCEOLA TO VIENNA THIS MORNING. AREAS SOUTH OF A LINE FROM PETERSBURG TO STOCKTON TO SALEM AFTER NOON TODAY. THEN AREAS SOUTH AND EAST OF A LINE FROM AKERS TO AVA TO ANDERSON AFTER 6 PM THIS EVENING. DISCUSSION: STRONG SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI TO PRODUCE SHOWERS AND THUNDERSTORMS FROM WEST CENTRAL TO CENTRAL MISSOURI THROUGH LATE MORNING. THE COMBINATION OF HIGH MOISTURE AND INSTABILITY WILL ALLOW FOR CONTINUAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF A LINE FROM CHEROKEE COUNTY KANSAS TO PHELPS COUNTY MISSOURI. THE BEST POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A LINE FROM OSCEOLA TO VIENNA. WHERE A FEW STORMS COULD PRODUCE WINDS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. WITH THUNDERSTORMS GENERALLY MOVING OVER THE SAME AREAS THIS MORNING...LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THIS RISK WILL BE GREATEST ACROSS CENTRAL MISSOURI. THE ACTION THEN BEGINS TO SHIFT SOUTHWARD BY NOON TIME TODAY AS THE FRONT BEGINS TO MOVE SLOWLY SOUTH. THE FRONT WILL SERVE AS THE FOCUS POINT FOR THUNDERSTORM DEVELOPMENT AS IT MOVES SOUTH. THE FRONT IS FORECAST TO BE ALONG A LINE FROM ROLLA TO BOLIVAR TO PITTSBURG BY 3 PM THIS AFTERNOON. THEN THE FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL BE ALONG A LINE FROM AKERS TO AVA TO ANDERSON AFTER 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. THE POTENTIAL FOR SEVERE STORMS APPEARS TO BE LIMITED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING THROUGH 10 AM NORTH OF A LINE FROM OSCEOLA TO VIENNA. SPOTTER ACTIVATION MAY BE NEEDED AFTER NOON TODAY FOR AREAS SOUTH OF A LINE FROM PETERSBURG TO STOCKTON TO SALEM. THEN AFTER 6 PM THIS EVENING FOR AREAS SOUTH AND EAST OF A LINE FROM AKERS TO AVA TO ANDERSON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 11, 4:35 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT SUN JUN 11 2006 MOZ058-111030- MARIES- 435 AM CDT SUN JUN 11 2006 ...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 530 AM CDT... AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIENNA...OR 17 MILES NORTHWEST OF ROLLA... AND MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LINDENBERG
Special weather statement, Jun 11, 4:47 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 447 AM CDT SUN JUN 11 2006 MOZ055>057-111000- BENTON-MORGAN-MILLER- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK 447 AM CDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 462 FOR THE FOLLOWING AREAS IN MISSOURI THIS CANCELS 3 COUNTIES IN CENTRAL MISSOURI BENTON MILLER MORGAN THIS INCLUDES THE CITIES OF...COLE CAMP...ELDON...LAKE OZARK... VERSAILLES AND WARSAW. WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 71 min |
| Jun 10, 7:20 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 11, 5:15 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.